Hi, I have been taking Ativan .5mg. twice a day for about two weeks now and was recently given Citalopram 10mg for depression, severe anxiety/panic attacks. I was wondering if I could take both the Ativan and Citalopram at the same time? I have this phobia that its going to make my heart stop or that i'm going to stop breathing. I am 26 years old. I hate medication, I am very afraid of taking multiple medications, and scared of the side effects.. Someone please help...
Ativan + Citalopram?
Question posted by cowboys21 on 6 Feb 2013
Last updated on 19 November 2021 by anxiki
If I was to have a major side effect from taking Citalopram, how soon after taking it would I know?
I take them both with no issue. I am 31 have had them both since 2010 I believe. Ativan is a life saver for bad bad days
the withdraw and dependence of benzos is why its best to take only when needed not everyday. the celexa will help a lot for panic .
Hi cowboys21, I am taking both medications you have mentioned and have taken them at the same time and have not had a problem. The ativan is for quick relief for the panic attacks and the citalopram is to maintain and prevent them from happening. I just started citalopram for last two weeks but had to gradually work my way up being I am sensitive to medication. one week was 2.5 mg, and all i had was nasuea. Now I am on 5 mg for a week now and just have had slight cramping/loose stools, but nothing major. Maybe you can talk to you doc about starting on a small dose (or halfing your pills) and work your way up to were you need to be. That is what I am doing and have found side effects not soo bad. I am hoping that soon the citalopram will kick in and start preventing these attacks. i was told to give it at least 4 weeks to notice full effect at perscribed dose, so of course this might tak you longer to see that if you gradually work your way up like me. Hopefully citalopram will start working for you, good luck!
I am on the exact same two medications but at much higher doses (80mg of citalopram and 8mg of ativan) and they work in totally different ways.
The citalopram is an SSRI and will help with your depression. I was on many different SSRI's before citalopram and none of them worked, but it takes a few weeks to a month to know if that kind of medication will help your depression, and if it doesn't know there are many similar drugs to try, just like if ativan isn't helping there are many different benzos to try. It won't have much if any affect on your panic attacks or anxiety; that is what the ativan is for.
Ativan is a medium/long acting benzo and helps quite a lot with anxiety. If you just started taking it you will feel the effects immediately. Eventually you will become used to it and will have a physical dependance and may need more and you must absolutely not stop benzos suddenly, it can cause seizures and maybe even death; so with ativan and its ilk not taking them can be the real danger. Follow the instructions and you should be fine.
Hello cowboys21. To answer the latter part of your question. You can begin to feel the side effects from Citalopram within several days after beginning the drug. (Not everyone experiences side effects) Regards pledge
There are no interactions between them. They are safe to take together. Half a mg of ativan is very little dose.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.